Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

89 years old with vertigo and burning sensation on leg. Chances of MS?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I am asking a question regarding my mother. She is 89 years of age and has had vertigo for quite a few years. The doctors say it is age and nothing can be done. She has had the test regarding her ears. The vertigo subsided quite a bit for a while until she had a nasty fall and fell on her head and broke teeth etc. She also suffers from burning legs at night. Even though she is elderly, could this be MS? She cannot get anywhere with her doctors. She is throwing up with diareah and due to dizzy spells. I do not live in the same state and am very concerned about her..
Posted Tue, 10 Sep 2013 in Brain and Spine
Answered by Dr. K. Naga Ravi Prasad 1 hour later
Brief Answer:
Unlikely to be Multiple sclerosis

Detailed Answer:
Hi, thanks for writing to XXXXXXX

The symptoms of MS may affect different persons in a different manner. But the commonest syptoms include -
* Tingling & Numbness
* Loss of balance
* Clumsiness or lack of coordination
* Weakness in the arms or legs
* Visual disturbances in the form of blurring or double vision

Also, there are various causes that produces burining sensations in legs at nights. A few of them are
* Peripheral neuropathy
* Vitamin B12 deficiency
* Exposure to cold
* Stroke
* Diabetic neuropathy

So, a detailed clinical examination and appropriate investigations are needed to establish a possible cause for your mother's symptoms.

Hope I have justified your query. I welcome any more clarifications

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor